MAUDE Adverse Event Report: ARTHROCARE CORP. TURBINATOR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TURBINATOR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA6895-01
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the turbinator coblator ii was not ablating; the procedure was successfully completed without delay using a reflux ultra ptr device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3,h6: the device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the instructions for use found statements related to no ablation.A review of risk management files found that the reported failure was documented appropriately.Visual inspection of the device showed moderate erosion of the screen and some discoloration of the spacer.The device was connected to a known good controller, which revealed that the wand's mechanical use limiting system was activated, preventing the output of the wand.The wand was then bypassed, which revealed that the device's ablate and coagulate functions performed as intended.Suction and saline lines performed as intended.The complaint was verified as the device was unable to operate outside of the use of a bypass box.The root cause was determined to be due to reuse of a single use device.Factors, which may have contributed to the reported complaint include: previous use, disconnecting the wand from the controller after power has been turned on.(3) an issue with one of the concomitant devices in use at the time of this complaint event.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TURBINATOR COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10568886
Report Number3006524618-2020-00802
Device Sequence Number2705344
Product Code GEI
UDI-Device Identifier00817470005240
UDI-Public00817470005240
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122652
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2022
Device Model NumberEICA6895-01
Device Catalogue NumberEICA6895-01
Device Lot Number2036966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient Weight51